Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 287, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2009, 4:42 PM EDT for Warren County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 4:42 PM EDT (20:42 UTC)
- Expired
- May 16, 2009, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Warren County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 162042
SVRFFC
GAC301-162130-
/O.NEW.KFFC.SV.W.0287.090516T2042Z-090516T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WARRENTON...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORWOOD AND CAMAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3335 8252 3326 8275 3329 8278 3331 8277
3332 8279 3336 8279 3337 8281 3343 8283
3356 8262 3345 8258 3341 8254 3336 8254
TIME...MOT...LOC 2042Z 239DEG 10KT 3338 8271
$$2 follow-up statements
000
WWUS52 KFFC 162111
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT SAT MAY 16 2009
GAC301-162130-
/O.CON.KFFC.SV.W.0287.000000T0000Z-090516T2130Z/
WARREN GA-
511 PM EDT SAT MAY 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN WARREN COUNTY...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WARRENTON...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MESENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3335 8252 3330 8265 3333 8266 3335 8267
3336 8269 3341 8270 3345 8270 3350 8272
3356 8262 3345 8258 3341 8254 3336 8254
TIME...MOT...LOC 2111Z 241DEG 15KT 3342 8261
$$000
WWUS52 KFFC 162123
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT SAT MAY 16 2009
GAC301-162132-
/O.EXP.KFFC.SV.W.0287.000000T0000Z-090516T2130Z/
WARREN GA-
523 PM EDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY EXPIRES
AT 530 PM EDT...
AT 520 PM EDT THE SEVERE THUNDERSTORM THAT WAS OVER WARREN COUNTY
HAD WEAKENED AND MOVED OUT OF WARREN COUNTY. THIS WARNING WILL BE
ALLOWED TO EXPIRE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3335 8252 3330 8265 3333 8266 3335 8267
3336 8269 3341 8270 3345 8270 3350 8272
3356 8262 3345 8258 3341 8254 3336 8254
TIME...MOT...LOC 2122Z 241DEG 15KT 3344 8256
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:18 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 16, 3:18 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT SAT MAY 16 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... COLD FRONT EXTENDING ACROSS THE MISSISSIPPI RIVER VALLEY THIS AFTERNOON WILL MOVE INTO NORTH GEORGIA TONIGHT...AND ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA ON SUNDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TODAY IN THE UNSTABLE AIRMASS ACROSS GEORGIA AHEAD OF THE FRONT. CONVECTIVE DEVELOPMENT IS BEING AIDED BY A WEAK SHORTWAVE MOVING ACROSS THE STATE. CONVECTIVE ACTIVITY ACROSS FAR NORTHERN GEORGIA APPEARS TO BE HINDERED THIS AFTERNOON BY SLIGHTLY LOWER DEWPOINTS NORTH OF ONGOING CONVECTION...AS WELL AS MID/HIGH-LEVEL CLOUDS BLOWING NORTHWARD OFF THE CONVECTION. EXPECT PRECIPITATION TO INCREASE ACROSS NORTH GEORGIA LATE THIS AFTERNOON INTO THE EVENING HOWEVER...AS FRONT PROVIDES AN ADDITIONAL FORCING MECHANISM. A SHORTWAVE NOTED ON THE 12 UTC UPPER AIR ANALYSIS ACROSS THE ARKLATEX REGION MAY PROVIDE SOME ADDITIONAL FORCING FOR SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA TONIGHT. ADDED MENTION OF LOCALLY HEAVY RAIN FOR MOST OF NORTH AND CENTRAL GEORGIA THIS EVENING AS PRECIPITABLE WATER VALUES NEAR 1.80 INCHES AND THETA-E RIDGE/HIGHER 850MB DEWPOINTS JUST AHEAD OF THE FRONTAL BOUNDARY MOVE INTO GEORGIA. ANY SEVERE THUNDERSTORMS SHOULD REMAIN ISOLATED DUE TO LACK OF SUFFICIENT WIND SHEAR (O-6 KM BULK SHEAR OF 10 KNOTS)...AND SHOULD BE PULSE IN NATURE. THE FRONTAL BOUNDARY WILL MOVE TO CENTRAL/SOUTHERN GEORGIA BY LATE SUNDAY AFTERNOON. GFS/ECMWF INDICATING THE POTENTIAL FOR WEAK CYCLOGENESIS TO OCCUR ALONG THE BOUNDARY ACROSS EXTREME SOUTHERN GA/NORTHERN FL LATE SUNDAY...SLOWING THE MOVEMENT OF THE BOUNDARY. THIS WILL ALSO KEEP RELATIVELY HIGH POPS IN PLACE ACROSS MUCH OF THE CWA...PARTICULARLY CENTRAL GEORGIA...THROUGH SUNDAY EVENING...AND POSSIBLY INTO MONDAY. RELATIVELY STRONG HIGH PRESSURE AT THE SURFACE WILL MOVE FROM THE OHIO VALLEY INTO THE MID-ATLANTIC STATES BY LATE MONDAY...SETTING UP THE POTENTIAL FOR A HYBRID COLD AIR DAMMING EVENT. GFS SEEMS TO DEPICT THIS SCENARIO WELL WITH THERMAL TROUGH AT 850MB SHOWN EAST OF THE APPALACHIANS...ACROSS THE TYPICAL CAD REGION. GENERALLY STAYED CLOSE TO MOS GUIDANCE FOR MIN/MAX TEMPERATURES THROUGH THE SHORT-TERM PERIOD...WITH A FEW MINOR ADJUSTMENTS TO MIN TEMPS WHERE RAIN-COOLED TEMPERATURES ARE LIKELY. TEMPERATURES FORECASTS BECOME A LITTLE MORE DIFFICULT BY MONDAY AS POSSIBLE CAD SCENARIO BEGINS. CONSENSUS AMONG GUIDANCE FOR MAX TEMPERATURES ON MONDAY HAS NOW TRENDED TOWARDS COOLER TEMPERATURES...ALTHOUGH AM RELUCTANT TO GO TOO COOL GIVEN THAT SUFFICIENT MOISTURE FOR CLOUD COVER TO DEVELOP MAY BE LACKING. .LONG TERM /TUESDAY THROUGH SATURDAY/... GFS/ECMWF ARE STILL DEPICTING THE DEVELOPMENT OF A LOW-PRESSURE AREA ACROSS THE SOUTHEAST GULF OF MEXICO BY MID-WEEK...IN ASSOCIATION WITH THE TAIL END OF THE FRONTAL BOUNDARY. THIS LOW- PRESSURE SYSTEM...POSSIBLY TROPICAL IN NATURE...IS PROGGED TO DRIFT SLOWLY WESTWARD THROUGH THURSDAY BEFORE POSSIBLY MAKING A TURN TO THE NORTH AND MOVING ONSHORE ACROSS THE CENTRAL GULF COAST BY FRIDAY OR SATURDAY (GFS IS QUICKER WITH THE SYSTEM WHILE THE ECMWF IS SLOWER). MODEL CONSENSUS DOES SEEM TO BE INCREASING WITH RESPECT TO THE DEVELOPMENT OF THIS SYSTEM...AND THERE IS AT LEAST THE POTENTIAL FOR PORTIONS OF THE FORECAST AREA TO BE AFFECTED BY PRECIPITATION ASSOCIATED WITH THIS SYSTEM LATE IN THE WEEK. PRIOR TO THE ARRIVAL OF PRECIPITATION ASSOCIATED WITH THIS SYSTEM...THE MIDDLE OF THE WEEK SHOULD BE DRY WITH RELATIVELY COOL TEMPERATURES ASSOCIATED WITH CONTINUED EASTERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 72 48 70 44 / 80 80 40 10 5 ATLANTA 62 67 50 69 47 / 80 60 30 5 5 BLAIRSVILLE 59 59 44 68 39 / 90 50 20 5 5 CARTERSVILLE 59 67 44 71 43 / 80 40 20 5 5 COLUMBUS 66 76 53 74 51 / 60 80 40 10 5 GAINESVILLE 60 65 48 68 46 / 80 60 30 5 5 MACON 66 78 52 72 47 / 70 80 50 20 5 ROME 60 68 45 72 44 / 90 40 10 5 5 PEACHTREE CITY 62 70 51 71 41 / 80 70 30 5 5 VIDALIA 67 81 53 68 48 / 60 80 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 22
Hazardous weather outlook, May 16, 3:30 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SAT MAY 16 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 330 PM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL GEORGIA SUNDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...HAIL AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF A LINE FROM ATLANTA TO ATHENS...THIS AFTERNOON AND EVENING. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION AND MAY CONTINUE WELL INTO THE NIGHT. .DISCUSSION... A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 AND LIFT INDICES OF MINUS 4 TO MINUS 7. THIS WILL ALLOW A FEW STORMS TO BECOME SEVERE AS A COLD FRONT APPROACHES THE AREA. AN INHIBITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE THE LACK OF VERTICAL WIND SHEAR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA ON MONDAY...AND AGAIN ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, May 16, 3:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 PM EDT SAT MAY 16 2009 GAZ105>108-162045- 359 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...WILCOX... PULASKI AND DOOLY COUNTIES UNTIL 445 PM EDT... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VIENNA TO WENONA TO FORT EARLY...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CRISP...WILCOX...PULASKI AND DOOLY COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DOUBLE RUN... FORT EARLY...HATLEY...ARABI...RICHWOOD...VIENNA...PITTS...RAINES... EAST CRISP...WENONA...TREMONT...SEVILLE AND CORDELE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS AND LOW LYING AREAS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 4:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT SAT MAY 16 2009 GAZ076-162045- 405 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN JEFFERSON COUNTY UNTIL 445 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 10 MPH. PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MOXLEY...WADLEY AND LOUISVILLE.
Special weather statement, May 16, 4:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT SAT MAY 16 2009 GAZ051-062-162115- 411 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN WARREN AND TALIAFERRO COUNTIES UNTIL 515 PM EDT... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 5 MILES SOUTHWEST OF CRAWFORDVILLE TO 5 MILES NORTHWEST OF BEALL SPRINGS ...AND MOVING NORTHEAST AT 10 MPH. PEA SIZED HAIL... WIND GUSTS OF 40 MPH... BRIEF HEAVY RAIN... AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS ACROSS WARREN AND TALIAFERRO COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEALL SPRINGS... BARNETT...CRAWFORDVILLE...ALEXANDER STEPHENS PARK... WARRENTON...SHARON...CADLEY...CAMAK...RAYTOWN AND NORWOOD.
Special weather statement, May 16, 4:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 PM EDT SAT MAY 16 2009 GAZ080-081-093-162100- 419 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TAYLOR...MACON AND CRAWFORD COUNTIES UNTIL 500 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POTTERVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TAYLOR...MACON AND CRAWFORD COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GARDEN VALLEY... POTTERVILLE...HICKS...REYNOLDS...NAKOMIS AND MARSHALLVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 4:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EDT SAT MAY 16 2009 GAZ075-162100- 424 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN GLASCOCK COUNTY UNTIL 500 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BASTONVILLE...MOVING NORTHEAST AT 10 MPH. PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS GLASCOCK COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BASTONVILLE.
Special weather statement, May 16, 4:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT SAT MAY 16 2009 GAZ106-162145- 440 PM EDT SAT MAY 16 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP COUNTY UNTIL 545 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING ACROSS MOST OF CRISP COUNTY. THESE THUNDERSTORMS WERE NEARLY STATIONARY. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS CRISP COUNTY...INCLUDING AREAS AROUND FORT EARLY...GEORGIA VETERANS MEMORIAL STATE PARK...TREMONT...WENONA...RAINES...CORDELE...EAST CRISP...HATLEY AND ARABI. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. THE AREAS AROUND CEDAR CREEK...GUM CREEK...SWIFT CREEK AND THE NORTH BRANCH OF SWIFT CREEK HAVE SEEN THE MOST RAIN AND THESE CREEKS ARE LIKELY TO BE RISING. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | White | 44 min |
| May 15, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 51 min |
| May 15, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 34 min |
| May 15, 8:41 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 30 min |
| May 15, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 36 min |
| May 15, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 40 min |
| May 15, 9:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 34 min |
| May 16, 11:44 AM EDT | Flash Flood Warning | FFC | Heard | 3 hr |
| May 16, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 31 min |
| May 16, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair | 50 min |
| May 16, 1:47 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 43 min |
| May 16, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 45 min |
| May 16, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 25 min |
| May 16, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.